MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567340
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the middle part of the ductus choledochus during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon suddenly lost pressure, and it seemed like the balloon burst.The device was then removed from the patient, and the procedure was completed at this time.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block e1: initial reporter phone: (b)(6).Block h6: problem code 1074 captures the reportable issue of balloon burst.Block h10: investigation results a visual examination of the returned complaint device found that the balloon did not show any visual defects and was in a good condition.No damage found on the catheter of the device.Functional evaluation was performed and the balloon was inflated without problem; however, the balloon would not hold pressure due to a hole located at the distal section of the balloon.This failure is likely due to factors or conditions related to procedure and/or the interaction between the balloon and the scope that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the middle part of the ductus choledochus during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6).According to the complainant, during the procedure, the balloon suddenly lost pressure, and it seemed like the balloon burst.The device was then removed from the patient, and the procedure was completed at this time.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10000837
Report Number3005099803-2020-01662
Device Sequence Number3158169
Product Code FGE
UDI-Device Identifier08714729097051
UDI-Public08714729097051
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2022
Device Model NumberM00567340
Device Catalogue Number6734
Device Lot Number0023961528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2020
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR